Alert archive / California / Wind Advisories in 2017

Wind Advisory 29, NWS Hanford, CA

December 4, 2017

NWS Hanford, CA issued this wind advisory at Dec 4, 2017, 10:10 PM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 4, 2017, 10:10 PM PST (06:10 UTC)
Expired
Dec 5, 2017, 10:00 AM PST
In force
12 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

975 
WWUS76 KHNX 050610
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1010 PM PST Mon Dec 4 2017

CAZ089>092-051600-
/O.CON.KHNX.HZ.W.0002.171205T0900Z-171205T1600Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia
1010 PM PST Mon Dec 4 2017

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PST
TUESDAY...

* TEMPERATURES...Lows in the upper 20s to lower 30s. 

* TIMING...Temperatures are expected to drop below freezing 
  around 1 AM PST with temperatures at or below 28 degrees for 
  as much as 5 hours in some locations.

* IMPACTS...Freezing temperatures can cause damage to pipes and 
  can kill plants that are sensitive to cold. Please check on 
  the elderly and make sure your animals have a warm shelter. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hard Freeze Warning means temperatures below 28 degrees are 
imminent or highly likely. These conditions will kill crops and 
other sensitive vegetation.

&&

$$

CAZ098-099-051600-
/O.CON.KHNX.HZ.W.0002.171205T0900Z-171205T1600Z/
Indian Wells Valley-Southeastern Kern County Desert-
Including the cities of Ridgecrest, Rosamond, California City, 
Edwards AFB, and Mojave
1010 PM PST Mon Dec 4 2017

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PST
TUESDAY...

* TEMPERATURES...Lows in the upper 20s to lower 30s. Typically
  coldest locations into the mid 20s.

* TIMING...Temperatures are expected to drop below freezing 
  after 2 AM PST and rise above freezing by 9 am PST.

* IMPACTS...Freezing temperatures can cause damage to pipes and 
  can kill plants that are sensitive to cold. Please check on 
  the elderly and make sure your animals have a warm shelter. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hard Freeze Warning means temperatures below 28 degrees are 
imminent or highly likely. These conditions will kill crops and 
other sensitive vegetation.

&&

$$

CAZ093-096-097-051600-
/O.NEW.KHNX.WI.Y.0029.171205T0610Z-171205T1800Z/
Mariposa, Madera, and Fresno County Foothills-
Sierra Nevada from Yosemite to Kings Canyon-
Tulare County Mountains-
Including the cities of Oakhurst, Mariposa, Camp Nelson, 
Giant Forest, Lodgepole, and Johnsondale
1010 PM PST Mon Dec 4 2017

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST TUESDAY...

The National Weather Service in Hanford has issued a Wind
Advisory, which is in effect until 10 AM PST Tuesday.

* WINDS...Northeast to east 15 to 25 mph with gusts up to 55 mph.

* TIMING...Strong winds continuing overnight through mid morning,
  beginning to subside around 10 AM.

* IMPACTS...Strong winds may blow down limbs and trees, especially
  in areas where numerous dead trees are located. Downed power
  lines may cause scattered power outages.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of at least 45 mph are 
expected. Winds this strong can make driving difficult, especially
for high profile vehicles. Use extra caution.

&&

$$
2 follow-up statements
471 
WWUS76 KHNX 051551
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
751 AM PST Tue Dec 5 2017

CAZ089>092-051700-
/O.EXP.KHNX.HZ.W.0002.000000T0000Z-171205T1600Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia
751 AM PST Tue Dec 5 2017

...HARD FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING...

Temperatures are beginning to warm and will rise above freezing
shortly.

$$

CAZ098-099-051700-
/O.EXP.KHNX.HZ.W.0002.000000T0000Z-171205T1600Z/
Indian Wells Valley-Southeastern Kern County Desert-
Including the cities of Ridgecrest, Rosamond, California City, 
Edwards AFB, and Mojave
751 AM PST Tue Dec 5 2017

...HARD FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING...

Temperatures are beginning to warm and will rise above freezing
shortly. 

$$

CAZ093-096-097-051800-
/O.CON.KHNX.WI.Y.0029.000000T0000Z-171205T1800Z/
Mariposa, Madera, and Fresno County Foothills-
Sierra Nevada from Yosemite to Kings Canyon-
Tulare County Mountains-
Including the cities of Oakhurst, Mariposa, Camp Nelson, 
Giant Forest, Lodgepole, and Johnsondale
751 AM PST Tue Dec 5 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WINDS...Northeast to east 15 to 25 mph with gusts up to 55 mph.

* TIMING...Strong winds continuing overnight through mid morning,
   beginning to subside around 10 AM.

* IMPACTS...Strong winds may blow down limbs and trees, 
  especially in areas where numerous dead trees are located. 
  Downed power lines may cause scattered power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of at least 45 mph are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
104 
WWUS76 KHNX 051756
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
956 AM PST Tue Dec 5 2017

CAZ093-096-097-051900-
/O.EXP.KHNX.WI.Y.0029.000000T0000Z-171205T1800Z/
Mariposa, Madera, and Fresno County Foothills-
Sierra Nevada from Yosemite to Kings Canyon-
Tulare County Mountains-
Including the cities of Oakhurst, Mariposa, Camp Nelson, 
Giant Forest, Lodgepole, and Johnsondale
956 AM PST Tue Dec 5 2017

...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

The National Weather Service in Hanford has cancelled the Wind
Advisory.

Wind speeds have diminished below advisory level. Thus the wind 
advisory has been cancelled this morning.

$$

WP

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Dec 4, 12:09 PM PST, 10 hours 1 minute earlier.

Area forecast discussion, Dec 4, 12:09 PM PST, 10 hours 1 minute before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
1209 PM PST Mon Dec 4 2017

.SYNOPSIS...Cool mornings over the next several days, with
freezing temperatures likely across the San Joaquin Valley and
Kern County Desert. Things will warm up by weeks end, though only
marginally. This will lessen the freeze potential and bring a
return to the fog.

&&

.DISCUSSION...Big picture over the next week or so will be an
amplifying ridge of high pressure across the region. This will
keep things quite quiet over that period, other than cool
overnight temps and a return to fog late week.

Currently, a trough is moving through the region, ushering in cold
air and clearing out what little cloud cover there was. The cold
air will be the focus of the short term since the area could see
temps several degrees cooler than last night. A Hard Freeze
Warning is in effect for both the San Joaquin Valley and Kern
County Desert overnight.

Northerly flow aloft should persist tomorrow re-enforcing the
cold, though not expecting as widespread Hard Freeze conditions
Tuesday night. Nevertheless, the above areas will likely see sub-
freezing temps over the next several mornings, even though there
will be a slight warming trend.

&&

.AVIATION...Areas of MVFR in haze will occur in the San Joaquin
Valley. Otherwise, VFR conditions will prevail over the central CA
interior during the next 24 hours.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
Hard Freeze Warning from 1 AM to 8 AM PST Tuesday CAZ089>092.

Hard Freeze Warning from 1 AM to 8 AM PST Tuesday CAZ098-099.

&&

Meadows

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.